see also Shock
An extreme reaction to a threatening event. Breathing rate speeds up, sometimes leading to hyperventilation; adrenaline pours into the bloodstream, speeding up heartbeat, felt in extreme cases as Palpitations; digestion slows down, causing a churning sensation in the stomach; blood vessels in the skin constrict, causing the skin to turn pale.
If any of the above symptoms follows injury, or is accompanied by Nausea and Vomiting, severe pain Fainting, or clouding of consciousness, the person may be in shock, in which case contact Emergency Medical Services and give First Aid.
Specific remedies to be given 4 times daily for up to 14 days or 1/2-hourly for up to 10 doses in extreme cases
- Marked palpitations, fear of dying Aconite 30c
- Person scared stiff, numb and dozy with fright Opium 6c
- Person hysterical, weeping one minute and laughing the next Ignatia 6c
- Inability to get to sleep because mind is racing Coffea 6c